Alert archive / Kansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 255, NWS Springfield, MO

September 13, 2005Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this severe thunderstorm warning at Sep 13, 2005, 8:25 PM CDT for Cherokee County, Crawford County, Kansas. It was in force for 65 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 13, 2005, 8:25 PM CDT (01:25 UTC)
Expired
Sep 13, 2005, 9:30 PM CDT
In force
65 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Cherokee County, KS, Crawford County, KS

The radar

The Springfield radar (KSGF), 142 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 13, 8:35 PM CDTTSTM WND DMGMound Valley, KSLARGE TREE BRANCHES DOWN
Sep 13, 8:45 PM CDTTSTM WND GST 70Oswego, KS
Sep 13, 8:45 PM CDTTSTM WND GST 60Mc Cune, KS60 MPH WINDS WERE REPORTED ACROSS MOST OF WESTERN CRAWFORD COUNTY
Sep 13, 9:05 PM CDTTSTM WND GST 60West Mineral, KSWIDESPREAD 60 PLUS MPH WINDS HAVE BEEN OBSERVED ACROSS WESTERN CHEROKEE COUNTY.
Sep 13, 9:30 PM CDTTSTM WND DMG2 Ene Edna, KSESTIMATED 60-70 MPH WINDS BLEW TWO HAY BALES INTO DITCH AND TWO OTHER BALES AGAINST FENCE, AS WELL AS DOWNED 2-FOOT DIAMETER LIMBS. --DELAYED REPORT--

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 13, 2:45 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1509 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1509 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
2064 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 140125
SVRSGF
KSC021-037-140230-
/O.NEW.KSGF.SV.W.0255.050914T0125Z-050914T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
825 PM CDT TUE SEP 13 2005

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEROKEE COUNTY IN SOUTHEAST KANSAS.
  CRAWFORD COUNTY IN SOUTHEAST KANSAS.

* UNTIL 930 PM CDT.

* AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF ST.
  PAUL TO 5 MILES EAST OF LIBERTY...AND MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE...
  NEAR GIRARD BY 850 PM CDT.
  NEAR MCCUNE BY 855 PM CDT.
  NEAR ARCADIA BY 905 PM CDT.
  NEAR MULBERRY BY 910 PM CDT.
  NEAR WEST MINERAL BY 915 PM CDT.
  NEAR COLUMBUS BY 920 PM CDT.

THE TOWNS OF GREENBUSH...BRAZILTON...FARLINGTON...POLK...FAULKNER...
RINGO...SHERMAN...MELROSE...CROWEBURG AND HALLOWELL ARE ALSO IN THE
PATH OF THESE SEVERE THUNDERSTORMS.

PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO
AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS.

LAT...LON 3768 9505 3702 9556 3701 9465 3768 9463

$$

HATCH/CRAMER
4 follow-up statements
000 
WWUS53 KSGF 140143
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
843 PM CDT TUE SEP 13 2005

KSC021-037-140230-
/O.CON.KSGF.SV.W.0255.000000T0000Z-050914T0230Z/
CRAWFORD KS-CHEROKEE KS-
843 PM CDT TUE SEP 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CHEROKEE AND CRAWFORD
COUNTIES UNTIL 930 PM CDT...

AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM GIRARD TO 7 MILES EAST OF
EDNA...AND MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR CHEROKEE BY 850 PM CDT.
  NEAR FRONTENAC BY 855 PM CDT.
  NEAR COLUMBUS BY 900 PM CDT.
  NEAR BAXTER SPRINGS BY 915 PM CDT.

THE TOWNS OF SHERMAN...BEULAH...RINGO...HALLOWELL...POLK...LONE
OAK...SHERWIN...FAULKNER...FRANKLIN AND ROSELAND ARE ALSO IN THE PATH
OF THIS LINE OF SEVERE THUNDERSTORMS.

PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO
AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3761 9502 3702 9549 3701 9466 3762 9464

$$

HATCH
000 
WWUS53 KSGF 140159
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
859 PM CDT TUE SEP 13 2005

KSC021-037-140230-
/O.CON.KSGF.SV.W.0255.000000T0000Z-050914T0230Z/
CRAWFORD KS-CHEROKEE KS-
859 PM CDT TUE SEP 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CHEROKEE AND CRAWFORD
COUNTIES UNTIL 930 PM CDT...

AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM FRONTENAC TO CHETOPA...AND
MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR COLUMBUS BY 905 PM CDT.
  NEAR BAXTER SPRINGS BY 930 PM CDT.

THE TOWNS OF FAULKNER...CHICOPEE...YALE...SHERWIN...ROSELAND...
HALLOWELL...LONE OAK...FRANKLIN...CROWEBURG AND SKIDMORE ARE ALSO IN
THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO
AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3761 9502 3702 9549 3701 9466 3762 9464

$$

HATCH
000 
WWUS53 KSGF 140214
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
912 PM CDT TUE SEP 13 2005

KSC021-037-140230-
/O.CON.KSGF.SV.W.0255.000000T0000Z-050914T0230Z/
CRAWFORD KS-CHEROKEE KS-
912 PM CDT TUE SEP 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CHEROKEE AND CRAWFORD
COUNTIES UNTIL 930 PM CDT...

AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MINDENMINES TO 8 MILES EAST OF CHETOPA...AND MOVING
EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR BAXTER SPRINGS BY 930 PM CDT.

THE TOWNS OF STIPPVILLE...SKIDMORE...MELROSE...YALE...FAULKNER...
CHICOPEE...SHERWIN...ROSELAND...NEUTRAL AND CRESTLINE ARE ALSO IN THE
PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO
AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS.

LAW ENFORCEMENT INDICATED THAT STRUCTURAL DAMAGE BUILDINGS HAS 
OCCURRED IN THE TOWNS OF WEST MINERAL AND ROSELAND. 

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3761 9502 3702 9549 3701 9466 3762 9464

$$

HATCH
000 
WWUS53 KSGF 140229
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
929 PM CDT TUE SEP 13 2005

KSC021-037-140239-
/O.EXP.KSGF.SV.W.0255.000000T0000Z-050914T0230Z/
CRAWFORD KS-CHEROKEE KS-
929 PM CDT TUE SEP 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR CHEROKEE AND CRAWFORD COUNTIES
HAS BEEN ALLOWED TO EXPIRE...

AT 929 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

LAT...LON 3761 9502 3702 9549 3701 9466 3762 9464

$$

HATCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 5:50 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Sep 13, 5:50 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
550 PM CDT TUE SEP 13 2005

.UPDATE...
THUNDERSTORMS CONTINUED TO INCREASE IN COVERAGE AND MAINTAIN STRONG
TO SEVERE INTENSITY FROM SOUTHEAST KANSAS INTO CENTRAL AND SOUTHERN
MISSOURI. INCREASING UPPER LEVEL DIVERGENCE IN THE EXIT REGION OF
THE 250 MB JET WAS AIDING THE EXPLOSIVE DEVELOPMENT AHEAD OF THE
FRONT ACROSS SOUTHEAST KANSAS. MIXED LAYER CAPES WERE NEAR 2000 J/KG
WITH VALUES NEAR 3500 J/KG ACROSS SOUTHEAST KANSAS. LARGE
HAIL...DAMAGING WIND GUSTS...AND WALL CLOUDS HAVE ALREADY BEEN
REPORTED. INCREASING DEEP LAYERED SHEAR APPROACHING 45 KTS WAS
ALLOWING THE STORMS TO ORGANIZE WITH SOME CELLS BECOMING
SUPERCELLUAR IN NATURE. 0-3 HELICITIES WERE NEAR 150 WITH DEWPOINT
DEPRESSIONS 15 TO 20 DEGREES. HOWEVER DEWPOINT DEPRESSIONS NEAR A
SAGGING OUTFLOW BOUNDARY WERE LOWER. ALTHOUGH THE ENVIRONMENT IS NOT
PERFECT...AN ISOLATED BRIEF TORNADO CANNOT BE RULED OUT THROUGH
EARLY EVENING.

HEAVY RAINFALL AND LOCALIZED FLOODING WILL BECOME AN INCREASING
CONCERN DURING THE EVENING AND OVERNIGHT. STRONG SYNOPTIC SCALE LIFT
PROVIDED BY THE SUBTROPICAL JET COUPLED WITH STRONG MOISTURE FLUX
CONVERGENCE WILL SUPPORT HEAVY RAINFALL. LOCALIZED FLOODING WILL BE
A GREATER RISK WHERE STORMS TRAIN REPEATEDLY OVER THE SAME
LOCATIONS. A FLOOD WATCH WILL NOT BE ISSUED AT THIS TIME...BUT THE
SITUATION WILL BE MONITORED.

FOSTER

&&

.DISCUSSION...
A CHANGE IN THE DRY WEATHER PATTERN THAT HAS PERSISTED ACROSS THE
AREA THE PAST FEW WEEKS WAS UNDERWAY TUESDAY AFTERNOON. A LONGWAVE
TROUGH STRETCHED FROM THE CENTRAL CANADIAN PROVINCES INTO THE
WESTERN U.S. WITH A NORTHERN STREAM SHORTWAVE TRACKING ACROSS THE
NORTHERN PLAINS. A COLD FRONT STRETCHED FROM WESTERN IOWA THROUGH
CENTRAL KANSAS. THUNDERSTORMS CONTINUED TO TRAIN ACROSS SOUTHEAST
KANSAS WITH ADDITIONAL ISOLATED ACTIVITY DEVELOPING ACROSS SOUTHERN
MISSOURI. MIXED LAYER CAPES WERE AROUND 1500 J/KG PROVIDING
SUFFICIENT INSTABILITY.

THE NORTHERN STREAM SHORTWAVE WILL PUSH EAST WHILE THE SUBTROPICAL
BRANCH OF THE JET STREAKS INTO THE REGION. THE FRONT WILL SAG
SOUTHWARD INTO THE OZARKS TONIGHT AND BECOME WEST TO EAST ORIENTED
UNDERNEATH AN INCREASINGLY ZONAL FLOW ALOFT. GOOD INFLUX OF
MOISTURE...FRONTAL SCALE FORCING...AND INCREASING SHEAR PROFILES
WILL SUPPORT CONVECTIVE DEVELOPMENT INTO THE EVENING AND OVERNIGHT.
INCREASING DEEP LAYERED SHEAR...A DEVELOPING LOW LEVEL JET...AND
INCREASING LIFT IN ASSOCIATION WITH A COUPLED JET SUGGEST CONVECTION
MAY EVOLVE INTO A LINEAR MCS THAT WILL MIGRATE ACROSS THE AREA
TONIGHT. THE RISK OF SEVERE WEATHER WILL MAINLY OCCUR EARLY THIS
EVENING AT THE HEIGHT OF INSTABILITY. PRECIPITABLE WATER VALUES
APPROACHING 2 INCHES AND 850 MB DEWPOINTS NEAR 14 DEGREES C COMBINED
WITH AMPLE SYNOPTIC SCALE LIFT SUGGEST LOCALLY RAINFALL IS CERTAINLY
POSSIBLE. LOCALIZED FLOODING MAY BECOME A CONCERN WHERE TRAINING
CELLS DEVELOP.

THE FRONT WILL STALL ACROSS NORTHERN OKLAHOMA AND ARKANSAS ON
WEDNESDAY. A SERIES OF MINOR SHORTWAVES WILL RIDE EASTWARD OVER THE
BAROCLINIC ZONE. SOME QUESTION TO THE EXACT TRACK...TIMING AND
STRENGTH OF THESE DISTURBANCES. HOWEVER THESE SYSTEMS IN CONJUNCTION
WITH ISENTROPIC ASCENT SHOULD KEEP THE CHANCE OF RAIN AND
THUNDERSTORMS GOING INTO THURSDAY. THE HIGHEST RAIN PERCENTAGES WILL
BE ACROSS FAR SOUTHERN MISSOURI IN CLOSER PROXIMITY TO THE FRONT.
THE CLOUDS AND PRECIPITATION WILL HELP KEEP TEMPERATURES BELOW
NORMAL FOR A CHANGE.

RAIN CHANCES WILL TAPER OFF LATER THURSDAY AS THE LAST IN THE SERIES
OF SHORTWAVES PUSHES OFF TO THE EAST. SOME QUESTION ABOUT POSSIBLE
RAIN CHANCES THIS WEEKEND AS RETURN FLOW SETS UP. IT APPEARS WARM
AIR ADVECTION PRECIPITATION WILL BE FOCUSED TO OUR NORTH AND WEST IF
IT DEVELOPS AT ALL. TEMPERATURES WILL REBOUND TO NEAR OR ABOVE
NORMAL BY LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK.

FOSTER

&&

.AVIATION...
THUNDERSTORMS WILL INCREASE ACROSS THE AREA THROUGH THE EVENING.
STORMS WILL APPROACH THE JOPLIN TERMINAL BETWEEN 00Z AND 03Z AND THE
SPRINGFIELD TERMINAL BY 04Z. GUSTY WINDS IN EXCESS OF 35 KTS WILL BE
POSSIBLE WITH ASSOCIATED GUST FRONTS. MVFR CONDITIONS CAN BE
EXPECTED IN AND NEAR STORMS WITH CEILINGS NEAR 2500 FEET AND
VISIBILITIES LOWERED TO NEAR 3 MILES OR LOWER IN HEAVY RAIN. SHOWERS
AND THUNDERSTORMS WILL LIKELY CONTINUE ACROSS THE REGION OVERNIGHT
AND INTO WEDNESDAY.

FOSTER

&&

SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Sep 13, 4:30 PM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
430 PM CDT TUE SEP 13 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
430 PM CDT TUE SEP 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING:
    HAIL UP TO THE SIZE OF GOLF BALLS.
    WIND GUSTS UP TO 70 MPH.
    FREQUENT CLOUD TO GROUND LIGHTNING.
    VERY HEAVY RAINFALL AND LOCALIZED FLOODING.
    AND AN ISOLATED TORNADO.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS WILL AFFECT AREAS GENERALLY NORTH OF INTERSTATE 44
  THROUGH 7 PM. THE STORMS WILL SPREAD ACROSS THE REMAINDER OF
  SOUTHERN MISSOURI THIS EVENING AND OVERNIGHT.

  DISCUSSION:

  THUNDERSTORMS HAD DEVELOPED ACROSS WESTERN AND NORTHERN PORTIONS
  OF THE OUTLOOK AREA AHEAD OF A COLD FRONT THAT WILL PUSH SLOWLY
  EAST OUT OF CENTRAL KANSAS. THIS FRONT WILL INTERACT WITH A
  MOIST AND UNSTABLE AIRMASS TO PRODUCE SCATTERED TO NUMEROUS
  THUNDERSTORMS. MODERATE TO STRONG INSTABILITY COUPLED WITH
  INCREASING WINDS ALOFT WILL SUPPORT SEVERE THUNDERSTORM
  DEVELOPMENT. A FEW SUPERCELL THUNDERSTORMS WILL LIKELY DEVELOP
  WHICH WILL INCREASE THE SEVERE WEATHER RISK.

  THE STORMS ARE EXPECTED TO ORGANIZE INTO A CONVECTIVE COMPLEX
  DURING THE EVENING. THE HIGHEST RISK OF SEVERE WEATHER WILL EXIST
  MAINLY NORTHWEST OF A LINE FROM CASSVILLE TO SALEM THROUGH 10 PM.
  THE STORMS WILL GRADUALLY DIMINISH IN INTENSITY LATER TONIGHT.

  LOCALIZED FLASH FLOODING WILL BE POSSIBLE ESPECIALLY WHERE STORMS
  MOVE REPEATEDLY OVER THE SAME AREAS. THE HIGHEST POTENTIAL OF
  HEAVY RAINFALL WILL BE ACROSS SOUTHEAST KANSAS...AND SOUTHWEST
  MISSOURI WHERE RAIN AMOUNTS MAY EXCEED TWO INCHES IN A SHORT
  PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  THUNDERSTORMS WILL LIKELY BE ONGOING WEDNESDAY MORNING. ADDITIONAL
  ROUNDS OF STORMS AND LOCALLY HEAVY RAINFALL ARE EXPECTED THROUGH
  THURSDAY AS THE FRONT STALLS ACROSS NORTHERN ARKANSAS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THIS EVENING
  ACROSS MUCH OF THE OUTLOOK AREA.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, Sep 13, 4:51 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
451 PM CDT TUE SEP 13 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0451 PM     HAIL             COLLINS                 37.88N 93.63W
09/13/2005  1.00 INCH        ST.CLAIR           MO   LAW ENFORCEMENT

FEH
Local storm report, Sep 13, 5:08 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
508 PM CDT TUE SEP 13 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0506 PM     TORNADO          ARMA                    37.53N 94.70W
09/13/2005                   CRAWFORD           KS   PUBLIC

            INTERMITENT TOUCHDOWNS FROM 4 N OF GIRARD TO 2 NW OF
            ARMA. PRELIMINARY REPORTS.

FEH
Local storm report, Sep 13, 5:16 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
516 PM CDT TUE SEP 13 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0516 PM     HAIL             4 W PITTSBURG           37.83N 93.37W
09/13/2005  1.00 INCH        HICKORY            MO   PUBLIC

FEH
Local storm report, Sep 13, 5:46 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
546 PM CDT TUE SEP 13 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             2 N LIBERAL             37.60N 94.53W
09/13/2005  1.75 INCH        BARTON             MO   EMERGENCY MNGR

            HAIL COVERING THE GROUND.

FEH
Local storm report, Sep 13, 6:14 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
614 PM CDT TUE SEP 13 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0558 PM     HAIL             IRWIN                   37.58N 94.30W
09/13/2005  1.00 INCH        BARTON             MO   CO-OP OBSERVER

0610 PM     HAIL             1 W IRWIN               37.58N 94.32W
09/13/2005  2.75 INCH        BARTON             MO   EMERGENCY MNGR

            HAIL COVERED THE GROUND SEVERAL INCHES DEEP.

FEH
Local storm report, Sep 13, 6:32 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
632 PM CDT TUE SEP 13 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             SHELDON                 37.67N 94.30W
09/13/2005  1.75 INCH        VERNON             MO   AMATEUR RADIO

FEH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 8:20 PM CDTFlash Flood WarningSGFBourbon6 hr
Sep 13, 10:08 PM CDTSevere Thunderstorm WarningSGFCherokee52 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.